|Fatigue's Kicking In
Jun 14, 2004
Dr: I've been on medication for one month (Combivir and Sustiva). CD4 count is 198, viral load is undetectable, from CD4 of 252 and viral load of 60,000 a month before. Fortunately, when starting medication, I didn't have any major side effects to report. Since starting treatment, I've stopped drinking, and have started sleeping more regularly, getting between 8-10 hours a night. I'm happy with the first one, wondering if I'm "over tired" from sleeping too much. Now, though, especially on the weekends, I'm tired and groggy, and everyday chores seem to zap me of my energy. When I used to sleep until 2 in the afternoon on a Sunday, it was because I was out until the wee hours the night before. Now, I'm in bed by 11, and still sleeping the day away. I'm trying to keep a good outlook, although there are days when that's easier than others. Any advice? Thanks, in advance, for your help and assistance.
| Response from Dr. Conway
The medications have been quite effectivegood for you!!! The side effects you report are quite common with zidovudine, one of the components of Combivir. You should have some blood tests to make sure you are not having any problems with anemia or liver toxicity that need to be addressed. Barring this, it may well be that the side effects of zidovudine will fade over time, in the first few months of therapy. Another option might be that, if your viral load remains undetectable, to make a single drug switch away from the zidovudine if the side effects persist. As an example, the combination of tenofovir, lamivudine and Sustiva has proven quite effective in clinical trials. Many good choices available to you, so be hopeful and stick with it!!!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.